MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50333
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a tibial angioplasty procedure, an advance 14 lp low profile balloon catheter leaked upon the first inflation.The balloon leaked and blood was noted in the balloon lumen.Another balloon was used to complete the procedure.There were no adverse effects to the patient.
 
Event or Problem Description
Upon return and initial evaluation of the device on 26aug2022, the device was found to be leaking below the strain relief/hub.Although a leak was not noted in the balloon material, the balloon was not able to be inflated.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional/corrected information: b5, h3: (other): device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed, h6 (annex g).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a tibial angioplasty procedure, an advance 14 lp low profile balloon catheter leaked upon the first inflation.The balloon leaked and blood was noted in the balloon lumen.Another balloon was used to complete the procedure.There were no adverse effects to the patient.Upon return and initial evaluation of the device on (b)(6) 2022, the device was found to be leaking below the strain relief/hub.Although a leak was not noted in the balloon material, the balloon was not able to be inflated.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The balloon did not inflate.A leak was noted under the strain relief.The strain relief was pulled down, and the device leaked from the hub, at the location of the glue mound.No hub damage was noted.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One relevant non-conformance was noted on a sub-assembly lot; however, all affected product was scrapped.Although the non-conformance is relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field.Therefore, it was concluded that there is no evidence that non-conforming product exists in-house or in field.The product ifu states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dhr, dmr, ifu and investigation of the returned device suggests that the complaint device was built out of specification; however, cook has concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a quality control deficiency contributed to the failure mode.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15287689
Report Number1820334-2022-01399
Device Sequence Number2292018
Product Code LIT
UDI-Device Identifier10827002503332
UDI-Public(01)10827002503332(17)241106(10)14320074
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2024
Device Model NumberG50333
Device Catalogue NumberPTAX4-14-170-3-20
Device Lot Number14320074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer08/26/2022
11/22/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date09/20/2022
12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale